Aa
A
A
Close
Avatar universal
Reduced kidney function/pitting edema/low vitamin levels
I have been having problems for several months now. My ankles/feet/legs startied swelling in June which I thought was a result of hurting both of my knees in March and surgery on my left in May. I had an ultrasound of my legs that was normal. The swelling continued and in July my doctor prescribed a potassium sparing diuretic. At the same time I was told I was vitamin D deficient and have been on 4000iu vitamin D a day. A couple of weeks later I was still swelling. I had more bloodwork and mydoctor increased diuretic. The bloodwork came back that my kidney function was reduced and I was still low on vitamin D.  My doctor said my levels were secondary to using the diuretic. A month later I was checked again, vitamin D is still low as well as kidney function. and my potassium level was low  I was given a prescription for a potassium supplementI go back next week to recheck my levels again. My ankle/feet/legs are swelling again.

My questions are, why was I swelling to begin with and why after taking 3 months of diuretics has this not solved the problem? Why is my vitamin D low even after taking the supplement? And why is my potassium low if I have been taking a potassium sparing diuretic? Could the real cause of my problems orignate with reduced kidney function? Thank you to anyone who can answer my questions! :D

Cancel
2 Answers
Page 1 of 1
Avatar universal
Yes I think you are right.... because similar thing happened in my family....i would ask the dr for the results of yr initial bloods (did he do a complete blood count?) and has he had yr heart looked out because ultimatelly the kidneys affect the heart and vise versa..if yr dr doesnt make you feel you are being informed enough go and get a second third opinion, dont rely on his findings only and dont put in off. Have you seen a kidney specialist yet?

Would like to hear outcome

All the best
god bless
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thank you for your reply. I just found it strange that first I was swelling and then after taking the diuretic that I had reduced kidney function. I have to find out what caused the swelling initially and why I continue to swell even after taking the diuretic.My doctor is actually very thorugh and will pursue a problem until the answer is found. It is my lack of questioning her that leaves me wondering what is going on. No, she hasn't had me do tests for my heart but I am sure they will be on her agenda. And no, I haven't been to a kidney specialist. Honestly, I think she is just tracking me to see what happens. I have an appointment with her tomorrow and a list of questions I want to ask her. Hopefully my bloodwork will be better this time around.

Take care and I will keep you posted. :D
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Kidney Disease & Disorders Community Resources
Top Digestive Answerers
Avatar m tn
Blank
fntn
MI
Avatar m tn
Blank
me_just34
1530171 tn?1448133193
Blank
TheLightSeeker
London, ON